Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 136, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2007, 8:47 PM CDT for Cherokee County, Kansas. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2007, 8:47 PM CDT (01:47 UTC)
- Expired
- Jun 10, 2007, 10:00 PM CDT
- In force
- 73 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Cherokee County, KS
The radar
The Tulsa radar (KINX), 128 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 4:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:37 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 10, 8:37 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 837 PM CDT SUN JUN 10 2007 .DISCUSSION... ACTIVE NIGHT OF WEATHER ON TAP FOR THE REGION. MYRIAD OF OUTFLOW BOUNDARIES FROM EARLIER STORMS LITTERING THE LANDSCAPE RIGHT NOW. THE MOST SUBSTANTIAL OF THESE HAVE SURGED WESTWARD INTO SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. GENERAL RAIN WITH EMBEDDED THUNDER CURRENTLY DEVELOPING OVER THE MISSOURI OZARKS SHOULD REMAIN SUBSEVERE...BUT PRODUCE DECENT RAINS GIVEN VERY MOIST ATMOSPHERE (K-INDEX HIGH 30S...PWS IN EXCESS OF 1.6 INCHES). THUNDERSTORMS DEVELOPING ACROSS NE OK/SE KS IN A SFC BASED INSTABILITY AXIS WILL POSE A SEVERE WEATHER RISK FOR THE NEXT FEW HOURS ALONG THE MO/KS BORDER...HOWEVER THE LOW LEVELS OF THE ATMOSPHERE HAVE BEEN RELATIVELY WORKED OVER FOR THE MOST PART AND THE RISK IS MARGINAL (MAINLY FOR HAIL AND WIND). THIS ACTIVITY WILL CONTINUE TO TREK NORTHEASTWARD AS A WEAK SHORTWAVE TRAVERSES KS/OK...ENTERING THE OUTLOOK AREA DURING THE LATE EVENING AND INTO THE OVERNIGHT HOURS. HIGH THETA-E AIR IN THE LOW LEVELS OF THE ATMOSPHERE WILL INTERACT WITH A MODEST 30KT LOW LEVEL JET...WHICH WILL STRENGTHEN IN THE CENTRAL PLAINS OVER THE NEXT FEW HOURS AND VEER INTO OUR AREA DURING THE OVERNIGHT HOURS. GIVEN SUCH A MOIST ATMOSPHERE...IT APPEARS THAT OUR HAZARD CONCERNS WILL SHIFT TO THE HEAVY RAIN AND FLASH FLOODING POTENTIAL. ELEVATED INSTABILITY WILL MAINTAIN A LOW RISK FOR A FEW SEVERE STORMS (MARGINALLY SEVERE HAIL AND WIND)...HOWEVER INCIDENCES OF SEVERE WEATHER SHOULD BE ON THE LOW SIDE. GOING LOWS AND POPS LOOK DECENT...AM PLANNING ON INCREASING POPS ACROSS THE EASTERN CWA AFTER MIDNIGHT. WILL MAKE TWEAKS TO HOURLY T/TD GRIDS. GAGAN && .PREV DISCUSSION... /245 PM CDT SUN JUN 10 2007/ FORECAST CHALLENGE WILL BE PRECIPITATION AND CHANCES FOR STRONG TO SEVERE THUNDERSTORMS ALONG WITH THE POSSIBILITY OF FLASH FLOODING THIS AFTERNOON AND OVERNIGHT. .CURRENTLY...ATMOSPHERE WORKED OVER FROM THIS MORNINGS CONVECTION ACROSS CENTRAL AND SOUTHWESTERN MISSOURI AND SOUTHEAST KANSAS EARLY THIS AFTERNOON. CURRENTLY ALL CONVECTION ON RADAR IS OFF TO SOUTH AND SOUTHEASTERN MISSOURI. MODEL SOUNDINGS SHOWING WEAK CAP AT 18Z AT AROUND 3500 FEET. WITH AFTERNOON HEATING...THIS CAP SHOULD BREAK HERE SHORTLY. WRF KEEPS LOW LEVEL CINS AROUND 100 J/KG ACROSS SOUTHERN MISSOURI AND SOUTHEAST KANSAS THROUGH 21Z BEFORE WIPING OUT ALTOGETHER AFTER THAT TIME ALLOWING FOR FREE CONVECTION TO BEGIN. HAD AN OUTFLOW BOUNDARY FROM THIS MORNINGS CONVECTION ACTUALLY SWITCHED OUR WINDS TO THE NORTHEAST BOTH HERE AND OUT JOPLIN FOR SEVERAL HOURS. ATMOSPHERE REALLY JUICED UP DOWN OVER SOUTHWEST MISSOURI AND SOUTHEAST KANSAS WITH DEWPOINTS AT 19Z IN THE LOW TO MID 70S JUST ACROSS THE MISSOURI BORDER IN NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA. NOT MUCH BY WAY OF LLVL JET THIS AFTERNOON. AS BOTH NDSK AND CNWN 850MB WINDS SOUTHWEST AT 15KTS. DO NOT THINK TORNADIC ACTIVITY WILL BE AN ISSUE TODAY...HOWEVER...SLOW MOVEMENT OF STORMS WILL LEAD TO FLASH FLOODING. WBZ HEIGHT FAVORABLE AS WELL FOR SOME OF THE STRONGER STORMS TO PRODUCE LARGE HAIL. TONIGHT...UPPER TROUGH OVER CENTRAL KANSAS FORECAST TO PUSH INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS EVENING THROUGH THE OVERNIGHT HOURS AND INTERACT WITH MOIST AND UNSTABLE AIR OVERNIGHT. GENERALLY WENT WITH HPC QPFS SHOWING WELL OVER AN INCH 6 HOURLY QPF THROUGH THE NIGHT. TROUGH PUSHES INTO EAST CENTRAL MISSOURI OVERNIGHT WITH HEAVY RAINFALL EXPECTED. WILL ISSUE FLASH FLOOD WATCH ACROSS OUR WESTERN ZONES FOR THIS EVENING AND THEN A SEPARATE FLASH FLOOD WATCH FOR OUR EAST CENTRAL ZONES MONDAY MORNING. MONDAY...UPPER SYSTEM PUSHES OFF TO OUR EAST AND WE GENERALLY SEE EAST TO NORTHEAST FLOW MONDAY AFTERNOON. GENERALLY CUT OFF POPS AFTER THAT TIME. GCC LONG RANGE...(WED - NEXT WEEKEND) BLOCKY UPPER PATTERN TO REMAIN IN PLACE THROUGHOUT THE PERIOD WITH NORTH SOUTH ORIENTATED UPPER RIDGE THE DOMINANT FEATURE. PACIFIC SHORTWAVE TO BRIEFLY CLOSE OFF AS IT ENTERS WESTERN HIGH PLAINS WEDNESDAY THEN STALL AND WEAKEN. PWS TO REMAIN BETWEEN 1.5 AND 2 INCHES SO A FEW DAILY STORMS POSSIBLE...THOUGH H8 THETA E AXIS REMAINS WEST OF SGF FORECAST AREA WITH CORFIDI VECTORS SHOWING LITTLE EXPECT EASTWARD MOVEMENT OF ANY COMPLEXES...SO HAVE REDUCED POPS TO 30S OVER THE WEST TO 20S EAST WED-THU MORNING AND 20 POPS OR LESS THERE AFTER AS SYSTEM FAILS TO PUNCH ITS WAY INTO THE RIDGE. MID WEEK TEMPERATURES WILL FIND THEMSELVES IN A SOMEWHAT RARE SITUATION IN WHICH READINGS WILL BE COOLER TO THE WEST DUE TO CLOUDS AND POSSIBLE TSRA...THEN CLIMATOLOGICALLY WARM REGION WIDE LATE IN THE WEEK THROUGH THE WEEK END. RUNNELS && .AVIATION... FOR THE 00Z TAF PACKAGE...THUNDERSTORMS DEVELOPING ACROSS WESTERN MISSOURI WILL BE MOVING INTO THE JOPLIN AIRPORT THE NEXT COUPLE MINUTES AND WILL PERSIST OVER THE NEXT HOUR OR TWO. SHOULD SEE IFR CONDITIONS AND STRONG WINDS GUSTING TO NEAR 40KTS AT JLN. HEAVY RAIN STILL ON TAP LATE THIS EVENING THAT WILL DROP CONDITIONS TO LOW MVFR THROUGH MONDAY MORNING. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TONIGHT THROUGH NOON FOR MOST OF SOUTHWEST AND CENTRAL MISSOURI. KS...FLASH FLOOD WATCH FOR SOUTHEAST KANSAS THROUGH NOON MONDAY. WFO SGF
Hazardous weather outlook, Jun 10, 8:09 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 809 PM CDT SUN JUN 10 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 809 PM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL TO THE SIZE OF QUARTERS AND HEAVY RAINFALL. AREAS AFFECTED AND TIMING: GENERALLY WEST OF A LINE FROM WARSAW TO MARSHFIELD TO BRANSON THROUGH MIDNIGHT. ADDITIONAL...NON SEVERE THUNDERSTORMS WILL PERSIST THROUGH THE OVERNIGHT HOURS ACROSS THE ENTIRE OUTLOOK AREA. DISCUSSION: COMPLEX SURFACE FEATURES HAVE EVOLVED ACROSS SOUTHEAST KANSAS... SOUTHWEST MISSOURI AND NORTHEAST OKLAHOMA. THUNDERSTORMS FROM EARLIER TODAY HAVE LEFT NUMEROUS OUTFLOW BOUNDARIES LITTERED ACROSS THE AREA. THE BEST SURFACE BASED INSTABILITY IS LOCATED JUST WEST OF THE OUTLOOK AREA ACROSS NORTHEASTERN OKLAHOMA. OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS...RAIN HAS COOLED THE AIR AT THE SURFACE...HOWEVER INSTABILITY IN THE UPPER LEVELS OF THE ATMOSPHERE REMAINS. A WEAK...BUT PERSISTENT SHORTWAVE TROUGH WILL MOVE THROUGH CENTRAL AND EASTERN PORTIONS OF KANSAS AND OKLAHOMA TONIGHT. A LOW LEVEL JET WILL ALSO FORM IN THIS REGION...MAINTAINING AN INFLUX OF WARM AND MOIST AIR. THESE FEATURES WILL FOCUS ON EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT...RESULTING IN SEVERAL AREAS OF SHOWERS AND THUNDERSTORMS. SEVERE WEATHER POTENTIAL WILL REMAIN LIMITED TO WESTERN PORTIONS OF THE FORECAST AREA...GENERALLY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. IN THIS AREA...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH... HAIL TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THIS EVENING. DURING THE OVERNIGHT HOURS THE HAZARDOUS WEATHER RISK WILL SHIFT TO PRIMARILY HEAVY RAIN AND FLASH FLOODING. ONE TO THREE INCHES OF RAINFALL WILL BE COMMON... ESPECIALLY ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE EXPECTED ON AN AFTERNOON BASIS THROUGH NEXT SATURDAY. A RATHER STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. A FEW SEVERE THUNDERSTORMS CONTAINING DOWN BURST WIND GUSTS CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BY 3 PM THIS AFTERNOON AND FOR MUCH OF THE REST OF THE FORECAST AREA BY 6 PM THIS EVENING. THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB/GAGAN
In the hours before
Local storm report, Jun 10, 5:40 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD PITTSBURG 37.41N 94.70W
06/10/2007 CRAWFORD KS LAW ENFORCEMENT
SIGNIFICANT STREET FLOODING IN CITY
&&
GCLAYCOMLocal storm report, Jun 10, 7:04 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG PITTSBURG 37.41N 94.70W
06/10/2007 CRAWFORD KS LAW ENFORCEMENT
TWO LARGE TREES BLOWN DOWN IN THE CITY OF PITTSBURG.
&&
WISELocal storm report, Jun 10, 7:35 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG PITTSBURG 37.41N 94.70W
06/10/2007 CRAWFORD KS TRAINED SPOTTER
POWER LINES AND A COUPLE TREES DOWN IN THE CITY OF
PITTSBURG. NUMEROUS LIMBS DOWN THROUGH OUT THE CITY.
&&
WISELocal storm report, Jun 10, 7:45 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD OPOLIS 37.34N 94.62W
06/10/2007 CRAWFORD KS TRAINED SPOTTER
EAST 520TH AVE BETWEEN 250TH AND 260TH ST IS WASHED OUT
AND OVER TOPPED BY OVER 1 FOOT OF FLOWING WATER
&&
WISELocal storm report, Jun 10, 7:51 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 6 S PITTSBURG 37.32N 94.70W
06/10/2007 CHEROKEE KS CO-OP OBSERVER
NUMEROUS RURAL ROADS IN NORTHERN CHEROKEE COUNTY AND
SOUTHERN CRAWFORD COUNTY ARE IMPASSIBLE DUE TO WATHER
OVER THE ROADWAYS.
&&
WISELocal storm report, Jun 10, 8:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD CARTHAGE 37.18N 94.31W
06/10/2007 JASPER MO LAW ENFORCEMENT
TRAINING THUNDERSTORMS CAUSED WIDESPREAD FLASH FLOODING
ACROSS MUCH OF THE NORTHWESTERN HALF OF JASPER COUNTY.
SPECIFIC LOCATIONS INCLUDE...HIGH ST. AND JEAN ST. IN
ALBA...COUNTY ROAD 80 AND THORN AT CENTER CREEK...COUNTY
ROAD 80 AND BASELINE...ALONG WITH NUMEROUS LOW WATER
CROSSINGS.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:43 PM CDT | Flash Flood Warning | SGF | Newton | 8 hr |
| Jun 10, 11:51 PM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Jun 11, 4:01 AM CDT | Flash Flood Warning | SGF | Dade, Lawrence | 8 hr |
| Jun 11, 5:37 AM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Jun 11, 5:54 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Jun 11, 8:33 AM CDT | Flash Flood Warning | SGF | Barry, Christian, Douglas, Howell, McDonald, Oregon and 7 more | 3 hr |
| Jun 11, 8:37 AM CDT | Flash Flood Warning | SGF | Dallas, Polk | 3 hr |
| Jun 11, 11:41 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| Jun 10, 8:44 PM CDT | Flash Flood Warning | SGF | Bourbon | 9 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.